Michigan, 2009

Winter Storm in Michigan, April 5 to 6, 2009

April 5 to 6, 2009 · NWS DTX · 11 events in 11 counties and zones

A low pressure system tracking northeast through the Ohio River Valley produced a late season heavy snowfall across Southeast Michigan. Snowfall totals averaged 1 to 4 inches south of I-94, 4 to 8 inches between I-94 and I-69, and 1 to 4 inches north of I-69.

Where it happened

Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A low pressure system tracking northeast through the Ohio River Valley produced a late season heavy snowfall across Southeast Michigan. Snowfall totals averaged 1 to 4 inches south of I-94, 4 to 8 inches between I-94 and I-69, and 1 to 4 inches north of I-69. Due to the heavy snow and winds to around 30 mph, tree branches came down which resulted in power outages focused along the M-59 corridor.|Here are some of the higher 12 hour snowfall totals reported:|Grand Blanc (Genesee) 6.3 inches. |Elba (Lapeer) 7.0 inches.|Cement City (Lenawee) 6.0 inches.|Howell (Livingston) 6.3 inches. |Shelby Twp (Macomb) 6.4 inches.|White Lake (Oakland) 7.8 inches. |Deckerville (Sanilac) 6.0 inches. |Yale (St. Clair) 6.0 inches.|Kingston (Tuscola) 6.0 inches.|Ann Arbor (Washtenaw) 6.0 inches.|Romulus (Wayne) 6.7 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Apr 5, 6:18 AM EST, 3 hours 42 minutes earlier.

Area forecast discussion, Apr 5, 6:18 AM EST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
718 AM EDT SUN APR 5 2009

.AVIATION...

LIGHT NORTHERLY WINDS WILL BECOME MORE EASTERLY AND INCREASE TODAY
AS LOW PRESSURE APPROACHES THE OHIO RIVER VALLEY. CLOUDS WILL SLOWLY
THICKEN AND LOWER THROUGH THE AFTERNOON WHILE VFR CONDITIONS PREVAIL
TODAY.  PRECIPITATION WILL BEGIN SHORTLY AFTER 00Z AS MVFR
CONDITIONS RAPIDLY DETERIORATE TO IFR WITH PRECIP STARTING OUT AS
RAIN AT THE DETROIT TERMINALS AND SNOW AT FLINT AND PONTIAC WHILE
STAYING DRY AT SAGINAW. THE RAIN WILL MIX WITH SNOW AT THE DETROIT
TERMINALS AROUND MIDNIGHT.

&&

.PREV DISCUSSION...ISSUED 417 AM EDT SUN APR 5 2009

SHORT TERM...TODAY

MID AND UPPER LEVEL CLOUDS CONTINUE TO STREAM IN AHEAD OF A
DEEPENING DEVELOPING LOW ACROSS THE CENTRAL PLAINS. CLOUD COVER WILL
INCREASE ALL DAY AS THE LOW MAKES ITS WAY INTO THE WESTERN OHIO
VALLEY BY THE AFTERNOON. THE INITIAL SURGE OF MOISTURE WILL
ENCOUNTER SOME DRY AIR AS EVIDENCED BY THE COMPLETELY DRY NAM
THROUGH 00Z. HOWEVER THE ECMWF AND GFS INDICATE THE POSSIBILITY OF
PRECIP DURING THE AFTERNOON HOURS AS THE LOW APPROACHES THE OHIO
VALLEY SO WILL LEAVE THE CURRENT FORECAST AS IS WITH CHANCY POPS.

TEMPERATURES LOOK TO BE A BIT WARMER THAN PREVIOUSLY THOUGHT AS 850
MB TEMPS REMAIN STEADY OR RISE A FEW DEGREES. ALTHOUGH HIGHS WILL
NOT REACH THE LEVELS ATTAINED YESTERDAY OR AS HIGH AS THE MET MOS
INDICATES...THEY SHOULD REACH THE LOWER NUMBERS INDICATED BY THE MAV
AS THE CLOUDS PREVENT TEMPERATURES FROM RISING TOO MUCH IN ADVANCE
OF THIS STRONG LOW.

LONG TERM...SUNDAY NIGHT THROUGH SATURDAY

LATE SEASON SNOW STORM IS STILL ON TRACK TO AFFECT PORTIONS OF
SOUTHEAST MICHIGAN LATE SUNDAY NIGHT INTO MONDAY. A NARROW SWATH OF
HEAVY SNOW IS EXPECTED WITH A SHARP CUT-OFF TO PRECIPITATION ON THE
NORTH SIDE AND WARMER TEMPERATURES IN THE SOUTH YIELDING A SLOWER
CHANGE OVER TO SNOW. THE CHALLENGE AT THIS POINT IS DETERMINING
WHERE THE SWATH OF HEAVY SNOW WILL SET UP AND HOW EFFICIENT SNOW
WILL BE AT STICKING TO THE WARM APRIL GROUND WITH SURFACE
TEMPERATURES HOVERING CLOSE TO FREEZING. A LOT OF FACTORS WILL
CONTRIBUTE TO ACCUMULATIONS WITH THIS STORM BUT THERE IS CERTAINLY
REASON FOR CONCERN WITH NEARLY AN INCH OF QPF JUST ALONG AND NORTH
OF THE RAIN/SNOW LINE.

MODELS HAVE COME INTO FAIRLY GOOD AGREEMENT REGARDING THE LARGE
SCALE FEATURES INCLUDING AN UPPER LEVEL LOW THAT RAPIDLY DEEPENS AS
IT TAKES ON A SLIGHTLY NEGATIVE TILT WHILE MOVING FROM ILLINOIS TO
SOUTHEAST MICHIGAN OVERNIGHT. THIS WILL SUPPORT A PERIOD OF ROBUST
LARGE SCALE ASCENT OVER SOUTHEAST MICHIGAN WITH STRONG UPPER LEVEL
DIVERGENCE FOCUSED OVERHEAD FROM THE LEFT EXIT REGION OF THE UPPER
JET. PRECIPITATION SPREADING NORTHEAST OVER THE AREA OVERNIGHT WILL
BEGIN OR QUICKLY CHANGE TO A WET SNOW ROUGHLY NORTH OF A LINE FROM
HOWELL TO SANDUSKY. PRECIPITATION RATES ARE EXPECTED TO PEAK DURING
A 6 HOUR WINDOW FROM ROUGHLY 4-10Z AS STRONG MID LEVEL DEFORMATION
PIVOTS OVER THE AREA. THE ASSOCIATED SURFACE LOW PRESSURE SYSTEM
WILL RAPIDLY DEEPEN DURING THIS TIME PULLING THE COLD AIR SOUTH
ACROSS THE STATE...CAUSING ALL LOCATIONS TO CHANGE OVER TO SNOW BY
DAWN. DESPITE WARM GROUND TEMPERATURES...HIGH SNOWFALL RATES OF UP
TO 2 INCHES PER HOUR...SHOULD ALLOW SNOW TO START ACCUMULATING AS
AREAS CHANGE OVER. IT IS NO SURPRISE THAT DIFFERENCES EXIST IN MODEL
QPF...WITH THE GFS MUCH MORE BROAD WHILE THE NAM HAS A SHARPER
GRADIENT ON THE NORTHERN FLANK WITH A GREATER MAX WITHIN. THE HIGH
RES NAM DEPICTS THE GREATEST AREA OF QPF DURING THE 06-18Z TIME
FRAME ALONG THE M-59 CORRIDOR WHILE THE GFS IS ABOUT A ROW OF
COUNTIES FURTHER NORTH. BOTH MODELS CONTINUE TO BE LEAN ON QPF
ACROSS THE SAGINAW VALLEY WITH THE 00Z NAM ALMOST DRY. THE GFS
HAS ABOUT .4 IN SOUTHERN SAGINAW COUNTY WITH LESSER AMOUNTS IN
MIDLAND AND BAY. AT THIS POINT FEEL COMFORTABLE DROPPING THE WATCH
FOR MIDLAND AND BAY COUNTIES ALTHOUGH AN ADVISORY MAY STILL BE
NEEDED. SOUTHERN SAGINAW COUNTY MAY STILL ACHIEVE 4-6 INCHES SO
WILL LEAVE THEM IN THE WATCH. FURTHER SOUTH...THE MAX AREA OF
SNOWFALL IS EXPECTED TO SET UP ROUGHLY FROM HOWELL TO SANDUSKY
WHERE 5-8 INCHES MAY ALREADY HAVE FALLEN BY MONDAY MORNING. FROM
DETROIT SOUTH TO THE OHIO BORDER...LOWS WILL ONLY DROP TO AROUND
33 DEGREES...LIMITING ACCUMULATIONS. WE WILL BE MONITORING THE
SOUTHERN FRINGE FOR GREATER SNOW AMOUNTS IF THE SYSTEM INTENSIFIES
AND WRAPS THE COLDER AIR IN FASTER.

SNOW SHOWERS WILL CONTINUE THROUGH THE DAY ON MONDAY ALTHOUGH
SNOWFALL INTENSITIES WILL DROP OFF SIGNIFICANTLY. DEEP WRAP AROUND
MOISTURE WILL BE IN PLACE WHILE THE UPPER LOW MEANDERS EASTWARD
THROUGH THE CENTRAL GREAT LAKES. INCREASING LOW LEVEL LAPSE RATES
AND CYCLONIC VORTICITY ADVECTION PIVOTING BACK OVER THE THUMB DURING
THE AFTERNOON SHOULD SUPPORT WIDESPREAD SNOW SHOWER ACTIVITY.
ACCUMULATIONS MAY BE SUPPRESSED AS THE HEAVY SNOW COMPACTS AND
TEMPERATURES REBOUND ABOVE FREEZING ALLOWING SOME MELTING BETWEEN
BANDS. WILL BE CONSERVATIVE ON ACCUMULATIONS RANGING FROM AN
ADDITIONAL 1-3 INCHES ACROSS THE AREA. WILL LET THE WATCH CONTINUE
THROUGH THE DAY ON MONDAY...ALTHOUGH THE BULK OF THE ACCUMULATIONS
WILL HAVE ALREADY FALLEN.

CHILLY TEMPERATURES WILL LINGER THROUGH THE FIRST HALF OF THE WEEK
AS 850MB TEMPERATURES RANGE FROM -8 TO -11C. DESPITE CLOUDY SKIES...EARLY
APRIL SUN WILL STILL HELP TEMPERATURES REBOUND INTO THE MID TO
UPPER 30S. LINGERING LOW LEVEL MOISTURE AND INCREASING INSTABILITY
WILL KEEP SKIES CLOUDY WITH SCATTERED SNOW SHOWERS CONTINUING
THROUGH TUESDAY.

MARINE...

ALTHOUGH WINDS TODAY WILL BE BELOW SMALL CRAFT CRITERIA...HIGHER
WAVES WILL CONTINUE OVER OUTER SAGINAW BAY AND THE LAKE HURON
NEARSHORE WATERS SO WILL KEEP THE SMALL CRAFT ADVISORIES FOR THESE
ZONES.

WINDS WILL PICK UP AGAIN TONIGHT FROM THE NORTHEAST TO SMALL CRAFT
ADVISORY CRITERIA AS A STRONG WINTER TYPE STORM MOVES THROUGH THE
OHIO VALLEY AND TIGHTENS THE PRESSURE GRADIENT CONSIDERABLY. THIS
LOW WILL THEN MOVE NORTHEAST AND REMAIN ACROSS THE EASTERN GREAT
LAKES THROUGH THE MIDDLE OF THE WEEK. THE DEEPENING LOW WILL BRING
GALE FORCE WINDS TO MUCH OF THE OPEN WATERS AND THE TIP OF THE THUMB
MONDAY AND TUESDAY...SO WILL ISSUE A GALE WATCH FOR THESE AREAS
GIVEN THE HIGH LIKELIHOOD OF GALE FORCE WINDS. FOR THE AREAS NOT IN
THE GALE WATCH SMALL CRAFT CRITERIA WILL LAST UNTIL AT LEAST TUESDAY
NIGHT AS THE LOW SLOWLY MOVES TOWARDS HUDSON BAY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WATCH...MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-MIZ061-
     MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075...FROM 11 PM SUNDAY
     TO 8 PM MONDAY.

LAKE HURON...
     GALE WATCH...LHZ361-LHZ362...FROM 8 PM MONDAY TO 8 PM TUESDAY.

     GALE WATCH...LHZ363-LHZ421-LHZ441-LHZ462...FROM 8 AM MONDAY TO 8 PM
     TUESDAY.

     SMALL CRAFT ADVISORY...OUTER SAGINAW BAY AND THE NEARSHORE WATERS
     FROM PORT AUSTIN TO HARBOR BEACH...UNTIL 8 AM MONDAY.

     SMALL CRAFT ADVISORY...INNER SAGINAW BAY...FROM 8 PM SUNDAY TO 8 AM
     WEDNESDAY.

     SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM HARBOR BEACH TO PORT
     HURON...UNTIL 8 AM WEDNESDAY.

LAKE ST CLAIR...
     SMALL CRAFT ADVISORY...FROM 8 PM SUNDAY TO 2 AM WEDNESDAY.

MI WATERS OF LAKE ERIE...
     SMALL CRAFT ADVISORY...FROM 8 PM SUNDAY TO 2 AM WEDNESDAY.

&&

AVIATION.....KURIMSKI
SHORT TERM...KURIMSKI
LONG TERM....KEC
MARINE.......KURIMSKI

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Apr 5, 4:31 AM EST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
531 AM EDT SUN APR 5 2009

MIZ076-082-083-060945-
WAYNE-LENAWEE-MONROE-
531 AM EDT SUN APR 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WAYNE...LENAWEE AND MONROE
COUNTIES.

.DAY ONE...TODAY AND TONIGHT

RAIN WILL SPREAD INTO EXTREME SOUTHEAST MICHIGAN THIS
EVENING...MIXING WITH SNOW AFTER MIDNIGHT AND CHANGING OVER TO A WET
SNOW BEFORE DAWN. 1 TO 3 INCHES OF SNOW ARE POSSIBLE LATE TONIGHT
ACROSS NORTHERN WAYNE COUNTY...WITH ACCUMULATIONS DECREASING TO AN
INCH OR LESS TOWARDS THE OHIO BORDER. BEFORE THE SWITCH TO
SNOW...NEARLY AN INCH OF RAIN MAY FALL...CAUSING MINOR FLOODING
CONCERNS AS WELL.

THE WIDESPREAD PRECIPITATION WILL BE A RESULT OF A STRONG LOW
PRESSURE SYSTEM TRACKING THROUGH THE UPPER OHIO VALLEY AND CENTRAL
GREAT LAKES REGION. THE EXACT TRACK AND STRENGTH OF THE LOW
PRESSURE SYSTEM WILL IMPACT HOW FAST THE PRECIPITATION CHANGES
OVER TO SNOW. SOME ADJUSTMENT MAY BE NEEDED TO THE SNOWFALL
FORECAST IF TEMPERATURES COOL FASTER THAN EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW SHOWERS WILL CONTINUE THROUGH THE DAY ON MONDAY WITH AN
ADDITIONAL 1 TO 2 INCHES OF SNOW POSSIBLE. NORTHERLY WINDS WILL ALSO
INCREASE WITH GUSTS TO 30 MPH EXPECTED.

MINOR ACCUMULATIONS WILL ALSO BE POSSIBLE ON MONDAY NIGHT AND
TUESDAY AS SCATTERED SNOW SHOWERS LINGER OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTER REPORTS OF
SNOW ACCUMULATION WOULD BE GREATLY APPRECIATED.

MIZ049-053>055-060>063-068>070-075-060945-
HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-
531 AM EDT SUN APR 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN EXTENDING FROM THE NORTHERN DETROIT SUBURBS...TO
SAGINAW...AND EAST INTO THE THUMB.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WATCH IS IN EFFECT FROM LATE THIS EVENING TO MONDAY
EVENING. PLEASE SEE THE LATEST URGENT WINTER WEATHER MESSAGE
/WSWDTX/ FOR INFORMATION ABOUT THIS STORM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER STORM WATCH REMAINS IN EFFECT THROUGH THE DAY ON MONDAY.
MINOR ACCUMULATIONS WILL ALSO BE POSSIBLE ON MONDAY NIGHT AND
TUESDAY AS SCATTERED SNOW SHOWERS LINGER OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTER REPORTS OF
SNOW ACCUMULATION WOULD BE GREATLY APPRECIATED.

MIZ047-048-060945-
MIDLAND-BAY-
531 AM EDT SUN APR 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDLAND AND BAY COUNTIES.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL SPREAD INTO THE SAGINAW VALLEY THIS EVENING. 1 TO 3
INCHES OF SNOW ARE POSSIBLE BY MONDAY MORNING...MAKING ROADS
SLICK. ADDITIONAL MINOR ACCUMULATIONS WILL BE POSSIBLE ON MONDAY
AS SNOW SHOWERS BECOME MORE SCATTERED.

SNOW OVERNIGHT WILL BE THE RESULT OF A STRONG LOW PRESSURE SYSTEM
TRACKING THROUGH THE UPPER OHIO VALLEY AND CENTRAL GREAT LAKES
REGION. THE EXACT TRACK AND STRENGTH OF THE LOW PRESSURE SYSTEM
WILL IMPACT THE EXACT SNOWFALL FORECAST. STAY TUNED TO THE LATEST
FORECAST FOR UPDATES ON THIS DEVELOPING STORM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW SHOWERS WILL CONTINUE THROUGH THE DAY ON MONDAY WITH AN
ADDITIONAL 1 TO 2 INCHES OF SNOW POSSIBLE. NORTHERLY WINDS WILL ALSO
INCREASE WITH GUSTS TO 30 MPH EXPECTED.

MINOR ACCUMULATIONS WILL ALSO BE POSSIBLE ON MONDAY NIGHT AND
TUESDAY AS SCATTERED SNOW SHOWERS LINGER OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTER REPORTS OF
SNOW ACCUMULATION WOULD BE GREATLY APPRECIATED.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-060945-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
531 AM EDT SUN APR 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT TODAY FOR THE OUTER SAGINAW
BAY AND NEARSHORE WATERS FROM PORT AUSTIN TO PORT HURON. SMALL
CRAFT ADVISORIES EXPAND TO INCLUDE ALL NEARSHORE WATERS AND LAKE
ST CLAIR OVERNIGHT. PLEASE SEE THE LATEST MARINE PRODUCTS
/NSHDTX/.../GLFSC/ AND /MWWDTX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A GALE WATCH IS IN EFFECT FOR LAKE HURON SOUTH TO HARBOR BEACH
FROM MONDAY THROUGH TUESDAY. SMALL CRAFT ADVISORIES CONTINUE
INTO WEDNESDAY MORNING. PLEASE SEE THE LATEST MARINE FORECASTS FOR
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

KEC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 winter storm. Local standard time, as filed.

Winter Storm, Tuscola

When
April 5, 10:00 AM EST to April 6, 8:00 AM EST
Where
Tuscola forecast zone
Reported by
Trained Spotter
Coordinates
43.491, -83.440 (the zone’s center; the record gives no point)

Winter Storm, Genesee

When
April 5, 10:00 AM EST to April 6, 8:00 AM EST
Where
Genesee forecast zone
Reported by
Trained Spotter
Coordinates
43.022, -83.707 (the zone’s center; the record gives no point)

Winter Storm, Lapeer

When
April 5, 10:00 AM EST to April 6, 8:00 AM EST
Where
Lapeer forecast zone
Reported by
Trained Spotter
Coordinates
43.090, -83.222 (the zone’s center; the record gives no point)

Winter Storm, Sanilac

When
April 5, 10:00 AM EST to April 6, 8:00 AM EST
Where
Sanilac forecast zone
Reported by
Trained Spotter
Coordinates
43.443, -82.646 (the zone’s center; the record gives no point)

Winter Storm, St. Clair

When
April 5, 10:00 AM EST to April 6, 8:00 AM EST
Where
St. Clair forecast zone
Reported by
Trained Spotter
Coordinates
42.931, -82.664 (the zone’s center; the record gives no point)

Winter Storm, Livingston

When
April 5, 10:00 AM EST to April 6, 8:00 AM EST
Where
Livingston forecast zone
Reported by
Trained Spotter
Coordinates
42.603, -83.911 (the zone’s center; the record gives no point)

Winter Storm, Oakland

When
April 5, 10:00 AM EST to April 6, 8:00 AM EST
Where
Oakland forecast zone
Reported by
Trained Spotter
Coordinates
42.660, -83.386 (the zone’s center; the record gives no point)

Winter Storm, Macomb

When
April 5, 10:00 AM EST to April 6, 8:00 AM EST
Where
Macomb forecast zone
Reported by
Trained Spotter
Coordinates
42.673, -82.910 (the zone’s center; the record gives no point)

Winter Storm, Washtenaw

When
April 5, 10:00 AM EST to April 6, 8:00 AM EST
Where
Washtenaw forecast zone
Reported by
Trained Spotter
Coordinates
42.253, -83.839 (the zone’s center; the record gives no point)

Winter Storm, Lenawee

When
April 5, 10:00 AM EST to April 6, 8:00 AM EST
Where
Lenawee forecast zone
Reported by
Trained Spotter
Coordinates
41.895, -84.066 (the zone’s center; the record gives no point)

Winter Storm, Wayne

When
April 5, 10:00 AM EST to April 6, 8:00 AM EST
Where
Wayne forecast zone
Reported by
Trained Spotter
Coordinates
42.285, -83.261 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2009Every state in 2009This day in weather historyWarnings in Michigan, April 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 158549, 158550, 158551, 158552, 158553, 158554, 158555, 158556, 158557, 158558, 158559.